Translator Disclaimer
april 2006 Stratification of Skewed Populations: A review
Jane M. Horgan
Internat. Statist. Rev. 74(1): 67-76 (april 2006).

Abstract

When Dalenius provided a set of equations for the determination of stratum boundaries of a single auxiliary variable, that minimise the variance of the Horvitz-Thompson estimator of the mean or total under Neyman allocation for a fixed sample size, he pointed out that, though mathematically correct, those equations are troublesome to solve. Since then there has been a proliferation of approximations of an iterative nature, or otherwise cumbersome, tendered for this problem; many of these approximations assume a uniform distribution within strata, and, in the case of skewed populations, that all strata have the same relative variation. What seems to have been missed is that the combination of these two assumptions offers a much simpler and equally effective method of subdivision for skewed populations; take the stratum boundaries in geometric progression.

Citation

Download Citation

Jane M. Horgan. "Stratification of Skewed Populations: A review." Internat. Statist. Rev. 74 (1) 67 - 76, april 2006.

Information

Published: april 2006
First available in Project Euclid: 29 March 2006

zbMATH: 1142.62004

Keywords: coefficient of variation , efficiency , Geometric progression , Stratification methods , uniform distribution

Rights: Copyright © 2006 International Statistical Institute

JOURNAL ARTICLE
10 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.74 • No. 1 • april 2006
Back to Top